Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 1, 2008, 2:34 PM CDT for Door County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2008, 2:34 PM CDT (19:34 UTC)
- Expired
- Aug 1, 2008, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Door County, WI
The radar
The Green Bay radar (KGRB), 90 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 12:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 011934
SVRGRB
WIC029-012030-
/O.NEW.KGRB.SV.W.0098.080801T1934Z-080801T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT FRI AUG 1 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOOR COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 330 PM CDT
* AT 229 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED 13 MILES NORTHWEST OF EGG HARBOR...OR 7 MILES NORTHEAST OF
MENOMINEE...AND MOVING SOUTHEAST AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EGG HARBOR BY 250 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4498 8716 4488 8718 4484 8723 4496 8740
4505 8733 4508 8747 4508 8734 4514 8732
4517 8739 4522 8736 4518 8730 4512 8732
4511 8729 4515 8725 4505 8709
TIME...MOT...LOC 1934Z 314DEG 29KT 4514 8744
$$
SKOWRONSKI1 follow-up statement
000
WWUS53 KGRB 012022
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT FRI AUG 1 2008
WIC029-012030-
/O.EXP.KGRB.SV.W.0098.000000T0000Z-080801T2030Z/
DOOR-
325 PM CDT FRI AUG 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY WILL EXPIRE AT 330
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE AS THE STORM EXITS
DOOR COUNTY AND MOVES OUT OVER LAKE MICHIGAN.
LAT...LON 4498 8716 4488 8718 4484 8723 4496 8740
4505 8733 4508 8747 4508 8734 4514 8732
4517 8739 4522 8736 4518 8730 4512 8732
4511 8729 4515 8725 4505 8709
TIME...MOT...LOC 2020Z 314DEG 29KT 4488 8706
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:19 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 3:19 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 319 AM CDT FRI AUG 1 2008 .SHORT TERM...TODAY THROUGH SATURDAY... FORECAST CONCERNS FOCUSED ON TODAY WITH PRECIPITATION CHANCES AS SHORT WAVE PASSES TO THE NORTH OF STATE. WATER VAPOR IMAGERY SHOWING SHORT WAVE JUST NORTH OF MN ARROWHEAD. WEAK LOW PRESSURE EXTENDS FROM EAST CENTRAL WI...INTO NE IA. HI PRESSURE OVER WESTERN MN/DAKOTAS SHIFTING EAST. ISOLD SHOWER/TSTM ACTIVITY FORMED NE MN THIS EVENING ON OUTFLOW BOUNDARY...CONTINUES TO PUSH EAST INTO WI...SUPPORTED BY LFQ OF JET. EARLIER SHIFT BROUGHT POPS INTO NORTHERN WI FOR OVERNIGHT AND MORNING HOURS...WILL SHIFT THOSE POPS FURTHER SOUTH FOR THIS AM AND ADD THUNDER BASED ON CURRENT TRENDS. UPPER SHORT WAVE TO DROP SOUTHEAST INTO EASTERN TROF AMPLIFYING FLOW OVER AREA BY TONIGHT. BEST DYNAMICS TO BE OVER NORTHEAST WI MID DAY/AFTN. MODELS ALSO SHOWING MARGINAL INSTABILITY WITH 850 LIS AROUND -2 AND SFC CAPES BETWEEN .5 AND 1K DEPENDING ON WHAT MODELS. LOW LEVEL LAPSE RATES CONTINUE TO BE QUITE UNSTABLE. WILL GO WITH ISOLD TO SCT WORDING IN GRIDS. NW FLOW ALOFT WITH SFC HIGH PRESSURE BUILDING IN TONIGHT AND SAT. TRENDED TEMPS NEAR MAV FOR HIGHS...THOUGH NOT AS COLD ON MINS. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY HIGH PRESSURE SLIDE EAST OF THE AREA WITH RETURN FLOW SETTING UP AFTER MIDNIGHT. MODELS CONTINUE TO DIVERGE ON WHERE THE WARM ADVECTION PRECIPITATION WILL BREAK OUT. GFS WOULD SUGGEST WEST AND POSSIBLY NORTHWEST OF OUR AREA AND WHILE THE WRF MODEL FOCUS PRECIPITATION SOUTHWEST OF THE AREA. BASED ON STEEP MID LEVEL LAPSE RATES AND WEAK 850MB WARM ADVECTION FROM NORTHERN MINNESOTA TO SOUTHWEST WISCONSIN LATE SATURDAY NIGHT...WILL CONTINUE A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEST. DEPENDING WHERE CONVECTION SETS UP...PRECIPITATION WILL SLIDE EAST/SOUTHEAST INTO SUNDAY. THEREFORE CONTINUED THE SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS EXPECTING OVERNIGHT CONVECTION TO WORK ACROSS THE AREA. FORECAST BECOMES COMPLICATED SUNDAY NIGHT INTO MONDAY DEPENDING ON YOUR MODEL CHOICE. GFS DEPICTED ELEVATED CONVECTION SUNDAY NIGHT WHICH SHIFTS EAST OF THE AREA BY MONDAY AFTERNOON. GFS DEPICTING STRONG CAPPING OVER THE SOUTH MONDAY AFTERNOON. WEAKER CAP AND FRONTAL BOUNDARY OVER THE NORTH WOULD SUGGEST STRONG TO SEVERE THUNDERSTORMS WOULD BREAK OUT MONDAY AFTERNOON AND EVENING. THE GFS ALSO WOULD SUGGEST A DECENT TEMPERATURE GRADIENT ACROSS THE AREA AS 850MB TEMPERATURES WARM TO NEAR 24 C OVER THE SOUTH. AGAIN BOUNDARY AND LINGERING MORNING CONVECTION COULD HOLD TEMPERATURES DOWN A FEW DEGREES. THE WRF ON THE OTHER HAND KEEPS THE FRONT WELL SOUTH OF THE AREA AS OF MONDAY MORNING. THINKING OF A COMPROMISE IN THE FRONTAL POSITION. NOT CONFIDENT ENOUGH TO MENTION SEVERE WORDING IN THE HAZARDOUS WEATHER OUTLOOK DUE TO THE MUCH FURTHER SOUTH BOUNDARY ON THE WRF. WILL NEED TO SEE HOW CONVECTION SUNDAY IMPACTS THE LOCATION OF THE FRONTAL BOUNDARY. IF CONVECTION MORE VIGOROUS SUNDAY...A FURTHER SOUTH SOLUTION LIKE THE WRF WOULD BE PLAUSIBLE. LITTLE CHANGES MADE TO THE REST OF THE FORECAST. && .AVIATION...PATCHY FOG EARLY THIS AM WITH LCL LIFR VSBY/CIGS POSSIBLE THROUGH 11Z CENTRAL AND NORTH CENTRAL. MAINLY VFR CONDITIONS EXPECTED TODAY INTO TONIGHT...WITH ISOLD TO SCT MVFR VSBYS/CIGS IN SHOWER/TSTM ACTIVITY DURING DAYTIME PERIOD AS SHORT WAVES DROPS SOUTHEAST THROUGH LAKE SUPERIOR REGION. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Aug 1, 12:07 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1207 PM CDT FRI AUG 1 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1207 PM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM WAUSAUKEE TO CLINTONVILLE TO RIPON. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE LATE SATURDAY INTO NEXT WEEK. AT THIS TIME...SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY AS A WARM FRONT LIFTS NORTH INTO THE STATE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. LMZ521-522-541>543-021715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1207 PM CDT FRI AUG 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING OVER MOST OF LAKE MICHIGAN AND THE BAY OF GREEN BAY. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE AGAIN POSSIBLE LATE SATURDAY THROUGH NEXT WEDNESDAY. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS.
In the hours before
Local storm report, Aug 1, 2:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL MENASHA 44.20N 88.44W
08/01/2008 M0.50 INCH WINNEBAGO WI LAW ENFORCEMENT
SEVERAL REPORTS IN THE MENASHA AREA
&&Local storm report, Aug 1, 2:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL APPLETON 44.26N 88.40W
08/01/2008 E0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
RAIN IS FALLING IN EXCESS OF 1 INCH AN HOUR.
&&Local storm report, Aug 1, 2:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
229 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 S MCALLISTER 45.32N 87.71W
08/01/2008 MARINETTE WI AMATEUR RADIO
TEN 12-INCH TREES ARE DOWN DUE TO WIND.
&&Local storm report, Aug 1, 2:31 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL MENASHA 44.20N 88.44W
08/01/2008 E0.88 INCH WINNEBAGO WI TRAINED SPOTTER
0210 PM HAIL MENASHA 44.20N 88.44W
08/01/2008 E0.88 INCH WINNEBAGO WI AMATEUR RADIO
HEAVY RAIN STARTED AS HAIL ENDED.
&&
MGLocal storm report, Aug 1, 2:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MCALLISTER 45.33N 87.71W
08/01/2008 E0.75 INCH MARINETTE WI AMATEUR RADIO
DIME SIZED HAIL WAS NOTED AT 180 AND JJ.
&&Local storm report, Aug 1, 2:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT FRI AUG 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL E MENASHA 44.20N 88.44W
08/01/2008 E0.88 INCH WINNEBAGO WI AMATEUR RADIO
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:50 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 25 min |
| Aug 1, 1:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Aug 1, 2:04 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 41 min |
| Aug 1, 2:33 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 42 min |
| Aug 1, 2:55 PM CDT | Tornado Warning | GRB | Door | 20 min |
| Aug 1, 3:00 PM CDT | Special Marine Warning | GRB | 50 min | |
| Aug 1, 4:36 PM CDT | Special Marine Warning | GRB | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.